MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 115CM - US; CATHETER, PERCUTANEOUS, NEUROVASCULATURE22

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 115CM - US; CATHETER, PERCUTANEOUS, NEUROVASCULATURE22
Catalog Number INC-11129-115
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during ruptured aneurysm procedure, after the stent was removed from the microcatheter, the long sheath had prolapsed around the arch and the subject intermediate catheter was observed to be still in place in the ica (internal carotid artery).The physician removed the long sheath, microcatheter and subject intermediate catheter which was observed to be unravelling distally.Resistance was encountered removing the intermediate catheter which then unraveled the nitinol round wire coil segment of the intermediate catheter into the long sheath.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D2a common device name - updated.D2b product code - updated.D4 gtin - updated.D9 returned to manufacturer on - updated.D9 product available to stryker ¿ updated.G4 pma/510(k) - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the catheter was found to be severely damaged.The catheter was found to be broken/fractured 95cm from the hub.The was a microcatheter jammed inside returned returned device.The microcatheter was removed with force.The catheter tip was found to be slightly crushed.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The catheter was returned for analysis and was found to be severely damaged.The catheter was found to be broken/fractured 95cm from the hub.The was a microcatheter jammed inside returned device.The microcatheter was removed with force.The catheter tip was found to be slightly crushed.The as reported events of catheter shaft difficulty removing/withdrawing, catheter shaft stretched and catheter shaft broken/fractured during use as well as the analyzed events of catheter shaft kinked/bent, catheter shaft stretched, catheter tip flat/crushed, catheter shaft broken/fractured during use and catheter shaft difficulty removing/withdrawing will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS VECTA 071 CATH 115CM - US
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE22
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19780313
Report Number3008853977-2024-00021
Device Sequence Number12789899
Product Code QJP
UDI-Device Identifier07613327459210
UDI-Public(01)07613327459210(17)260811(10)22369-01
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Catalogue NumberINC-11129-115
Device Lot Number22369-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEURON MAX SHEATH (PENUMBRA); NF ATLAS STENT (STRYKER); SL-10 MICROCATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COILS (STRYKER)
Patient SexFemale